• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Citalopram side effects

E

english rose

Well-known member
Joined
Aug 2, 2014
Messages
775
I'm on Citalopram 40 mg daily. I'm wondering if I should come off it because of side effects - nightmares, I've been on anti-depressants of some form or another for 23 years, I've forgotten how long I've been having nightmares - but it's a very long time. I remember a couple of times when I came off them in recent years (well the last decade) I felt like ****, last time the nightmares didn't even stop - but I don't think I gave it time. I'm so depressed with them, God knows what I'd be like without them, but these nightmares are awful, eg the other night in my dream there were menacing 12 foot toilet rolls outside my home, trying to get inside (yes I know they wouldn't fit in the door) & attack me. The dreams are usually rooted in reality, & last night my fiance had to go the hospital with heart palpitations, then today a letter was delivered by the police saying that there had been an attempted burglary on one of my neighbours - so plenty of fodder for the nightmares. An ever recurring theme is being stuck now in the present at the house of a friend of my mum's who took us in between 1974 & 1983, she was mean to me, I dream that I'm still living there & desperate to get away, but the house is always very different to how I remember it.
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,531
Location
The West Country
I've known a few people who found citalopram gave them nightmares.
The thing that sticks out for me though is how long you've been taking anti-depressants - 23 years is a long time and while I don't know the science behind this stuff, i'm wondering how your brain would cope without them.:(
I think that it's something best discussed with a doctor, even if you decide not to take whatever advice they give. I think you need as much information as you can before making a decision about stopping them.
 
E

english rose

Well-known member
Joined
Aug 2, 2014
Messages
775
Last night the nightmares were unbearable. Now would seem like a good time (I'm no longer entitled to free prescriptions because I'm not on benefits - I'm appealing to the upper tier tribunal & I actually have no income other than some money my mum gave me) to come off the meds, I have already submitted a repeat prescription request (and I've filled in & sent off a HC1 form) - as I'm OCD about waste I think I should go in to the pharmacy & explain the situation, I know the use-by date on these meds is always far off in the future. I cannot put up with these dreams anymore, I am frightened of feeling very depressed, I'm also worried that I may attack someone & then that might bugger up my holiday plans (I'm going to Cyprus next month - thank God for my mum who paid for it) as I'd be arrested & required to go to police stations/courts.
 
E

english rose

Well-known member
Joined
Aug 2, 2014
Messages
775
Two days in to my being off Cilatopram - I'm feeling a bit dizzy/light-headed.
 
E

english rose

Well-known member
Joined
Aug 2, 2014
Messages
775
After a fortnight of cold turkey I had to go back on them, the withdrawal symptoms were awful - I felt really ill. Furthermore when I really think about it, the nightmares started at age 16 but I didn't start taking anti-depressants till age 19 (I'm 42 now).
 
Top